Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 44, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 26, 2017, 5:21 PM EDT for Boone County, Kentucky; Switzerland County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2017, 5:21 PM EDT (21:21 UTC)
- Expired
- Mar 26, 2017, 5:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Switzerland County, IN, Boone County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193 WUUS51 KILN 262121 SVRILN INC155-KYC015-262145- /O.NEW.KILN.SV.W.0044.170326T2121Z-170326T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wilmington OH 521 PM EDT SUN MAR 26 2017 The National Weather Service in Wilmington has issued a * Severe Thunderstorm Warning for... Northeastern Switzerland County in southeastern Indiana... Central Boone County in northern Kentucky... * Until 545 PM EDT. * At 520 PM EDT, a severe thunderstorm was located near Patriot, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Florence, Independence, Erlanger, Elsmere, Oakbrook, Burlington, Union, Hueys Corners, Richwood, Beaverlick, Big Bone Lick and Rabbit Hash. This includes I-75 in Kentucky between mile markers 174 and 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3892 8487 3906 8462 3890 8460 3885 8482 TIME...MOT...LOC 2120Z 240DEG 24KT 3889 8482 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ Novak
2 follow-up statements
125
WWUS51 KILN 262131
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
531 PM EDT SUN MAR 26 2017
INC155-KYC015-262145-
/O.CON.KILN.SV.W.0044.000000T0000Z-170326T2145Z/
Switzerland IN-Boone KY-
531 PM EDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN SWITZERLAND AND SOUTHERN BOONE COUNTIES...
At 530 PM EDT, a severe thunderstorm was located near Union, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Florence, Independence, Erlanger, Elsmere, Oakbrook, Burlington,
Union, Hueys Corners, Richwood, Beaverlick and Big Bone Lick.
This includes I-75 in Kentucky between mile markers 174 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3887 8483 3896 8480 3906 8462 3890 8460
3885 8482
TIME...MOT...LOC 2130Z 240DEG 24KT 3893 8474
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Novak998
WWUS51 KILN 262141
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
541 PM EDT SUN MAR 26 2017
INC155-KYC015-262151-
/O.EXP.KILN.SV.W.0044.000000T0000Z-170326T2145Z/
Switzerland IN-Boone KY-
541 PM EDT SUN MAR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SWITZERLAND AND
SOUTHERN BOONE COUNTIES WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3887 8483 3896 8480 3906 8462 3890 8460
3885 8482
TIME...MOT...LOC 2141Z 240DEG 24KT 3896 8468
$$
NovakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:27 PM EDT, 54 minutes earlier.
Area forecast discussion, Mar 26, 4:27 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 427 PM EDT Sun Mar 26 2017 .SYNOPSIS... Showers and thunderstorms will develop today into tonight as low pressure moves to Lake Michigan. After a brief visit by high pressure and drier air early Monday, another low will bring more showers and thunderstorms Monday night and Tuesday. Dry weather can be expected Wednesday under high pressure. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Upper level low pressure is currently in central Illinois with the second band of precipitation getting ready to exit the CWA. A third band of precipitation has now formed across the IND forecast area and is expected to push east through central Ohio later this afternoon into early evening. The latest run of the GFS is showing slightly higher MU CAPE values for this afternoon (some values slightly above 1000 J/kg). For the most part forecast soundings show this CAPE to be weak and skinny. Shortwave cooling and 800 - 500mb winds of 35 to 40kts will make damaging winds and severe hail the primary severe threats for this afternoon. Due to the above SPC has the area in a marginal risk. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Monday an area of upper level low pressure will push east across the central United States. This second system will be right on the heals of the Sunday upper level low and will bring a quick return for the chance of showers and thunderstorms. After the brief break Monday morning the upper level low will move towards Illinois with pockets of PVA crossing the ILN forecast area. PWATs will also be on the rise towards 1.10" (NAM and GFS). The best upper level lift from the RRQ will be further south towards Kentucky but with a weak upper level jet streak moving overhead think upper level support will be more than sufficient. MU CAPE values on the NAM across the southern zones are nearing 1500 J/kg while are only around 500 J/kg on the GFS. On the GFS the greatest 0-3km bulk shear is also further south across KY. The NAM on the other hand is more north with the greatest shear and instability. Thanks to the mentioned above SPC has most of the area in a marginal risk. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Severe risk continues into Monday evening as an area of low pressure moves across the region. Isolated damaging winds, isolated large hail, and isolated tornadoes will be possible. Have this highlighted in the HWO. Severe threat will diminish later in the overnight hours as the area of low pressure moves out of the region. Additional showers and some thunderstorms will be possible across primarily the southeastern half of the forecast area on Tuesday closer to a frontal boundary. Dry conditions are then expected for Wednesday and Wednesday night in between systems. A warm front will lift northward on Thursday allowing for showers and some thunderstorms. Shower and thunderstorm chances will continue for Friday as a cold front moves through. Precipitation will taper off Friday night into Saturday morning. Another system will move into the area on Sunday. There are more model differences with this system therefore limited precipitation chances to the chance category. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Low pressure system is currently rotating over central Illinois and slowly pushing northeast. Second band of precipitation is currently moving through ILN/ DAY with restrictions down to IFR visibilities/ MVFR ceilings possible. As this second round of precipitation passes the TAF sites ceilings and visibilities will recover to VFR. A third band of showers has formed in central Indiana this afternoon and is forecasted to push east through the TAF sites later this afternoon into evening hours. As this band pushes east forecast soundings continue to show the area destabilizing. As this occurs the amount of lightning strikes will also increase. Due to this have added a tempo group for thunder into all the TAF sites. Went ahead and used current radar trends to help with timing of tempo groups. As the line passes through the TAF sites some gusty winds and restrictions in visbilities and ceilings will be possible. As the line passes the TAF sites a brief recovery to VFR will occur with a return of MVFR ceilings possible Monday morning. The NAM is the most aggressive with the return of the MVFR Monday morning while the GFS is more optimistic. The SREF probabilities are more in between the two and have decided to trend TAFs this direction. During the day Monday any MVFR ceilings will quickly recover to VFR with another upper level low moving east across the central United States. By middle of Monday afternoon PVA and upper level divergence will be overhead meaning a return of showers and thunderstorms. For now have left mention out of TAFs as this remains near the end of the period, but future TAF packages will likely have to incorporate this. OUTLOOK...MVFR ceilings and visibilities will be possible late Monday into Tuesday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines NEAR TERM...Haines SHORT TERM...Haines LONG TERM...Novak AVIATION...Haines
Hazardous weather outlook, Mar 26, 3:11 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 311 PM EDT Sun Mar 26 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 311 PM EDT Sun Mar 26 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Isolated large hail and damaging winds will be possible this afternoon into the evening hours. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated large hail and damaging winds will be possible Monday afternoon into the evening hours. An isolated tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Mar 26, 3:52 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG 3 S WILLIAMSBURG 39.01N 84.06W
03/26/2017 CLERMONT OH LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE, GARAGE DESTROYED, CAMPER
OVERTURNED, BOAT TURNED SIDEWAYS.
&&
JGIBSONSpecial weather statement, Mar 26, 5:11 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
511 PM EDT SUN MAR 26 2017
INZ080-KYZ090-091-262145-
Switzerland IN-Boone KY-Gallatin KY-
511 PM EDT SUN MAR 26 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SWITZERLAND...
SOUTHERN BOONE AND EASTERN GALLATIN COUNTIES UNTIL 545 PM EDT...
At 510 PM EDT, radar indicated a strong thunderstorm near Warsaw,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Florence, Walton, Union, Patriot, Richwood, Big Bone Lick, Steele
Bottom, US Routes 42 and 127 at State Route 562, Hueys Corners,
Beaverlick, Quercus Grove, Verona, North Landing and Rabbit Hash.
This includes the following Interstates...
I-71 in Kentucky between mile markers 70 and 77.
I-75 in Kentucky between mile markers 170 and 179.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3890 8493 3890 8487 3891 8488 3892 8488
3899 8462 3882 8461 3879 8495 3889 8497
TIME...MOT...LOC 2110Z 259DEG 25KT 3884 8491
NovakSpecial weather statement, Mar 26, 5:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
517 PM EDT SUN MAR 26 2017
OHZ034-042-043-051-262145-
Darke OH-Shelby OH-Mercer OH-Miami OH-
517 PM EDT SUN MAR 26 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...CENTRAL
DARKE...SOUTH CENTRAL MERCER AND NORTHWESTERN MIAMI COUNTIES UNTIL
545 PM EDT...
At 516 PM EDT, radar indicated a strong thunderstorm near Greenville,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Greenville, Versailles, Union City, Ansonia, Webster, Russia,
Gettysburg, Osgood, North Star, Rossburg, Palestine, New Weston,
Yorkshire, Bloomer, Darke County Airport, Sharpeye, Brock, State
Route 47 at US Route 127, Eldora Speedway and Willowdell.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4041 8456 4020 8432 4001 8476 4007 8481
4020 8481
TIME...MOT...LOC 2116Z 229DEG 30KT 4013 8472The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:11 PM EDT | Special Weather Statement | ILN | Boone | 34 min |
| Mar 26, 5:38 PM EDT | Special Weather Statement | ILN | Pendleton | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.